Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: klonopin last dose? gadchik

Posted by joe schmoe on March 12, 2013, at 19:08:03

In reply to Re: klonopin last dose? joe schmoe, posted by gadchik on March 11, 2013, at 15:19:52

> Joe, would you mind telling me the key points you learned in tapering klonopin, and your thoughts about how you felt/feel? What should I know about it? Thanks!

Well,

Today was the first day I took no clonazepam at all, so the next week should be interesting! Doing ok so far. As far as points:

First of all I read the Ashton web site stuff about benzo withdrawals and all the weird sensations and experiences I might have. So I was prepared. I have to come to view these effects as proof that I am making progress in withdrawal. It is somewhat similar to how I have learned to interpret stomach grumbling/hunger as a sign that I am losing weight while on a diet. I take a positive view of an unpleasant sensation. If I feel weird, it means my brain is healing. In the same vein I force myself to engage people at work in conversation, in meetings etc. despite feeling unpleasant from the withdrawal/social anxiety. I feel better knowing I can still function if I try and they can't tell what I am going through. It is a process and it will have unpleasant sensations and moments, but they are just proof that my body is adjusting to a life without clonazepam. Each time I lower the dose, the sensations reappear, but fade again over time as I march onward. Soon they will be gone.

Second, alcohol relaxes me wonderfully in the evening. It seems to have a much stronger effect as I taper down. I have put on weight from drinking too much, but it does provide a way to get through the taper without relapsing into taking more clonazepam. I intend to cut way back on alcohol once I am through. For the moment I use it as a way to get through this.

Third, lack of sleep worsens my social anxiety. This is something I had noticed far in the past before I took clonazepam. Now it has come into focus again, since it manifests in a different way: lack of sleep worsens my withdrawal symptoms. I have been feeling pretty good for the last week - lowered my dose ten days ago and felt pretty good within 3 or 4 days - but today I felt weird again (tingling lips and face, numb hands upon awakening, etc) due to poor sleep last night. The poor sleep was caused, I think, due to excessive drinking last night. So the alcohol relief can come at a price if you overdo it. Bottom line is to get as much quality sleep as you can. I think melatonin helps and I plan to take it again tonight (didn't take it the past few days). Not drinking would probably help even more, but I need a little relief now and then.

Frankly the worst withdrawal effects (tight muscles, stiff neck, social panic etc) seemed to occur in the middle of the taper more than now. I feel like I am almost out of the woods. We will see how I fare on no clonazepam at all in the coming days. Today wasn't too bad.

Every time I lower the dose I get carb cravings for junk food like Cheetos, and also increased libido and sexual sensation, for awhile. Like alcohol, the junk food can be used in moderation as a treat to help you get through the worst parts of a dose lowering. Similarly, having something pleasurable to look forward to (good sex or masturbation) can also function as a positive point in an otherwise grueling process. I take my pleasures where I can find them, especially when undergoing something like this. I think it is important to have little things to focus on and look forward to as a counterpoint to the unpleasant parts of the withdrawal.

And as I've written before, the sheer variety and unpredictability of the withdrawal effects can be a source of entertainment and amusement, as you wonder what you will experience next. You just have to remember that it all will pass, and the fact you are experiencing them is proof you are on the way up.

My mood has improved quite a bit during the withdrawal even as I was undergoing these symptoms. So I think clonazepam was depressing me.

I have been on celexa since last summer (I have been on and off it several times over the years) and I think it has helped with the withdrawal and keeping down general anxiety.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:joe schmoe thread:1032651
URL: http://www.dr-bob.org/babble/20130308/msgs/1040160.html